Alert archive / North Carolina / Tornado Warnings in 2023
Tornado Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 23, 2023, 7:20 AM EDT for 4 counties in North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2023, 7:20 AM EDT (11:20 UTC)
- Expired
- Sep 23, 2023, 7:45 AM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Chowan County, NC, Gates County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 7:37 AM EDT | TORNADO | 1 Sse Peach, NC | A brief EF0 tornado was captured on video and shared via the media. The tornado touched down in a field causing no known damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 822 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
377
WFUS51 KAKQ 231120
TORAKQ
NCC041-073-139-143-231145-
/O.NEW.KAKQ.TO.W.0013.230923T1120Z-230923T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
720 AM EDT Sat Sep 23 2023
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
West central Pasquotank County in northeastern North Carolina...
Northwestern Perquimans County in northeastern North Carolina...
Southeastern Gates County in northeastern North Carolina...
Northwestern Chowan County in northeastern North Carolina...
* Until 745 AM EDT.
* At 720 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Chapanoke, or near Winfall, moving northwest at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hobbsville around 735 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Gliden, Peach, Whiteston, Parkville, Nicanor, Okisko, Pasquotank,
Smithtown, Sign Pine, and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3628 7668 3629 7668 3629 7669 3630 7668
3630 7669 3647 7659 3629 7631 3621 7637
TIME...MOT...LOC 1120Z 118DEG 29KT 3627 7638
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Zimmerman1 follow-up statement
149
WWUS51 KAKQ 231132
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
732 AM EDT Sat Sep 23 2023
NCC139-231141-
/O.CAN.KAKQ.TO.W.0013.000000T0000Z-230923T1145Z/
Pasquotank NC-
732 AM EDT Sat Sep 23 2023
...THE TORNADO WARNING FOR WEST CENTRAL PASQUOTANK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3628 7667 3630 7668 3630 7669 3647 7659
3636 7645 3632 7641 3625 7646
TIME...MOT...LOC 1131Z 118DEG 29KT 3631 7648
$$
NCC041-073-143-231145-
/O.CON.KAKQ.TO.W.0013.000000T0000Z-230923T1145Z/
Perquimans NC-Gates NC-Chowan NC-
732 AM EDT Sat Sep 23 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
NORTHWESTERN PERQUIMANS...SOUTHEASTERN GATES AND NORTH CENTRAL CHOWAN
COUNTIES...
At 731 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Belvidere, or 7 miles north of Winfall, moving
northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hobbsville around 735 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Gliden, Peach, Sign Pine, Whiteston, Nicanor, Sandy Cross, Hickory
Crossroads, and Trotville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3628 7667 3630 7668 3630 7669 3647 7659
3636 7645 3632 7641 3625 7646
TIME...MOT...LOC 1131Z 118DEG 29KT 3631 7648
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
ZimmermanWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 23, 3:44 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 23, 3:44 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
344 AM EDT Sat Sep 23 2023
.SYNOPSIS...
Tropical Storm Ophelia continues to track north towards and into
the area through tonight, bringing widespread heavy rain and
strong gusty winds to the region. Unsettled weather continues
in the wake of Ophelia through much of the week ahead.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 315 AM EDT Saturday...
The latest analysis shows Tropical Storm Ophelia just offshore
of the SE NC coast early this morning. Ophelia will continue to
move N early this morning, tracking slowly NNE over NE NC and E
VA just east of the I-95 corridor late today into this
evening. To the north, ~1030mb sfc high pressure over the
northern coast of New England will lift into Atlantic Canada
through today. Winds have diminished a bit early this morning
with brief slackening of the sfc pressure gradient winds, but
expect winds increase once again in the next few hours briefly
as Ophelia lifts toward the area.
Rainfall totals thus far are in the 2-4" range south of US-58 in
southeast VA/east of US-13 in eastern NC. This is in addition to
ongoing coastal flood concerns in many of these same areas (see
the coastal flood section below). As additional rain bands
pivot inland, expect higher rain totals to push west into areas
just east of I-95 over south central VA and interior northeast
NC through 12z. 00z models continue to show a small jog westward
with the center of Ophelia as it makes landfall across eastern
NC later this morning. 00z CAMs are accordingly also a touch
further west with the axis of heaviest rainfall. Tropical moisture
will be funneled north into the region later this morning and
this afternoon, as strong 800-1000 kg/m/s Integrated Water
Transport (IVT) lifts north into the area later this morning,
in the presence of PW values in the 1.5-1.8". This portends
several rounds of heavy rainfall over the I-95 corridor from
interior NE NC up into the RIC metro area, with the heaviest
rainfall occurring along the theta-e ridge on the northern
periphery of the decaying circulation of Ophelia. WPC has
upgraded the Richmond Metro area/Tri-Cities area into
Northampton (NC) into a Moderate Risk in this morning's
Excessive Rainfall Outlook (ERO). Rainfall totals have been
nudged upwards slightly along the I-95 corridor but are still in
the 4-6" range for the RIC metro south to Emporia and Roanoke
Rapids, NC. Slightly lower totals on either side of this axis of
heavier rainfall, but additional rainfall of 2-4" expected for
most of our area through early Sunday morning.
Besides the ongoing flooding and wind threats, still have a
concern for a transient Tornado Threat between 09-15Z, though it
remains a lower end threat at this time.
High temps in the lower to mid 60s W and upper 70s E. Rain
tapers off first across the SE late this afternoon, and then
from S to N late tonight into Sun morning as drier air pushes in
behind Ophelia. Rain chances slowly drop off through the
overnight hours, but remaining partly to mostly cloudy with
lows in the upper 50s W to upper 60s E, and Sat night in the
upper 50s W and mid 60s E.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 315 AM EDT Saturday...
The remnants of Tropical Storm Ophelia weaken quickly on Sun as
it lifts N out of the FA. However, remnant low looks to
linger near the Eastern Shore Sunday into early Mon as high
pressure slowly builds back S from Canada into New England. This
will keep the area locked in considerable cloud cover with some
spotty showers possible, especially across the northern half of
the FA. Highs Sunday in the mid to upper 60s far NW to lower
80s SE with some partial clearing. Lows Sun night in the mid
50s W to mid 60s E Sun night.
By early Monday, the remnant low of Ophelia lingers near the Eastern
Shore as high pressure slowly builds back S from Canada into New
England. As such, it will remain unsettled with plentiful clouds
across the N half of the FA and partial clearing across the S half.
Cannot rule out isolated light showers across far N portions of the
area continuing into Monday afternoon/evening (with the highest
chance over the Eastern Shore). Highs on Monday range from the upper
60s to lower 70s north to the upper 70s to around 80 across the
south (where we see more clearing). Remaining unsettled (especially
north) Monday night as the remnant low pivots back to the SE. As a
result, have chance PoPs spreading from N to S through the night,
but overall rain amounts should remain light. Lows Monday night will
generally range from the upper 50s to lower 60s (mid 60s further
SE/at the coast).
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 315 AM EDT Saturday...
The extended period is still trending unsettled, though there
remains a large degree of variability among the global models.
Aloft, troughing remains over the E w/ potentially a closed upper
low forming over the Mid-Atlantic and Carolinas by the end of the
week. The 500 mb map looks very characteristic of an omega block
during this time. The surface pattern will be dominated by strong
(1035+ mb) and persistent high pressure to our N, which will ridge
southward into the area into midweek. This will favor a CAD
situation for our inland areas and potential low pressure formation
off the coast. In fact, the GFS indicates the remnant vorticity of
TS Ophelia may have some association w/ this midweek system. The
ECMWF remains less extreme and doesn't develop a closed low, but
still maintains unsettled/wet conditions. Either way, tightened
pressure gradient continues onshore flow and moist low-level flow
off of the water. PoPs have been raised through most of next week to
30-40% (not any higher at this time due to uncertainty) with temps
trending lower inland where the CAD will be most pronounced. 60s for
highs will be common across the W and NW, with 70s probable across
the SE. These temps could be lower along the coast if widespread
precip develops in the wake of onshore flow. Lows will be in the 50s
and 60s (lowest W away from the water).
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
As of 315 AM EDT Saturday...
Tropical Storm Ophelia continues to lift N and eventually across
the region through Sun, bringing a prolonged period of possible
heavy rain, reduced CIGs and VSBYs. Periods of rain, moderate
to heavy at times will continue over the terminals into Sat
night, with axis of heaviest rainfall shifting toward RIC-PHF
and points SSW today. CIGs will be lower MVFR or IFR through
this period. NE winds will increase this morning, as Ophelia
approaches the area. Winds increase to 20-25 kt with gusts ~35
kt inland and 40-45 kt near the coast. Winds become N at RIC
this morning, but remain NE for the rest of the terminals.
Expect a strong NE or E wind Sat morning, to become SE or S at
PHF/ORF/ECG this aftn into Sat night, while gradually
diminishing.
&&
.MARINE...
As of 330 AM EDT Saturday...
Tropical Storm Ophelia is track northwest towards the southern
NC coast, and will be making landfall early this morning. Winds
have come down slightly this morning across North Carolina and
southern Virginia waters, but remain strong north of Cape Henry.
Winds will diminish farther north as later this morning.
Southerly winds will increase today as TS Ophelia track north
towards, then across the area.
As TS Ophelia tracks NW across eastern NC this morning, there
will be an increased threat for waterspouts (especially across
the southern Chesapeake Bay and Atlantic Ocean coastal waters
south of Parramore Island, VA). The center of TS Ophelia is
forecasted to move north across the western portion of the
Albemarle Sound on Saturday afternoon. This will be the time
when the wind will become SSE and increase across northern NC
and southern VA waters to 30-35 kt with gusts 45-50 kt. The
tropical storm will quickly weaken as the center move into
southeast VA and track north inland of the western shore of the
Chesapeake Bay. A southerly wind increases farther north as the
center of the storm moves north with SSE winds at 30-35 kt with
gusts 40-45 kt. The wind then quickly decreases later Saturday
aftn into Saturday night as the storm weakens over the area. The
storm moves NE of the area by Sunday. The will likely remain
very elevated as they turn SW and W on the backside, before
gradually subsiding by Sunday evening and Monday.
Seas will be 15-20 ft. Waves in the Chesapeake Bay will be 6-9
ft, but even higher (9-11 ft) at the mouth of the bay.
Strong high pressure builds N of the region Tuesday through mid to
late next week, with the potential for at least an inverted trough
developing off the Carolina coast. Therefore, a NE wind is expected
to return with the current forecast depicting 15-25kt with seas of 5-
8ft.
&&
.TIDES/COASTAL FLOODING...
As of 345 AM EDT Saturday...
Storm Surge Warnings remain in effect for the Virginia
Tidewaters and northeast North Carolina. In addition, Coastal
Flood Warnings remains in effect for the
Rappahannock/York/James rivers in areas west of the Storm Surge
Warning (to Tappahannock/West Point/Hopewell) for moderate to
perhaps locally major flooding, which corresponds to 1 to
locally 3 feet of inundation AGL in vulnerable areas. Lastly,
the CFAs have been upgraded to Coastal Flood Warnings for the MD
Eastern Shore (both the bay and ocean side) for moderate to
perhaps locally major flooding.
Many locations across Hampton Roads have reach moderate to major
flooding with Saturday morning's high tide. This will likely be
the highest waters levels for this event. The next high tide
cycle Saturday afternoon may be just as high, but most likely a
half of foot or one foot lower. The Albemarle Sound and
Currituck Sound will likely have a push of water as the low
moves northward on Saturday when winds turn to the S-SE,
bringing the potential for 2-4 ft of inundation AGL in
vulnerable areas from Edenton to Elizabeth City and points east.
Even the western part of the Albemarle sound may see a push of
water due to the N-NE winds. This will be a prolonged event for
all areas, with the low tide Saturday morning struggling to drop
below flood stage. Moderate to major tidal flooding will likely
continue through the high tide cycle Sat aftn/evening. Water
levels in the upper bay (and Atlantic coast of MD) will likely
peak during the aftn/evening high tide cycle on Sat. There
should be an appreciable drop in water levels by Sat night-Sun
AM in the lower bay and SE VA/NE NC coast as winds subside, but
levels will be very slow to drop in the upper bay (w/ moderate
flooding expected in spots through Sunday).
In general, have not made much in the way of changes to the forecast
even though the 12z/22 ETSS guidance is about 0.2-0.5 feet lower
than the overnight guidance. This is because we are still expecting
very strong NE winds shifting to the S-SE (and water levels have
overperformed with respect to ETSS forecasts when we have had very
strong NE winds in past events).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Tropical Storm Warning for MDZ021>025.
Flood Watch through Sunday afternoon for MDZ021>025.
Coastal Flood Warning from noon today to 4 PM EDT Sunday for
MDZ021>023.
Coastal Flood Warning until 6 PM EDT Sunday for MDZ024-025.
NC...Tropical Storm Warning for NCZ012>017-030>032-102.
Flood Watch through Sunday morning for NCZ012.
Flood Watch through late tonight for NCZ013>017-030>032-102.
VA...Tropical Storm Warning for VAZ075>078-084>086-089-090-092-093-
095>100-523>525.
Flood Watch through Sunday afternoon for VAZ075>078-085-099.
Flood Watch through Sunday morning for VAZ048-060>062-064>069-
079>083-087-088-509>522.
Flood Watch through late tonight for VAZ084-086-089-090-092-
093-095>098-100-523>525.
Coastal Flood Warning until midnight EDT tonight for VAZ076-
081>083-518-521-522.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&
SYNOPSIS...MAM
NEAR TERM...MAM/RMM
SHORT TERM...MAM
LONG TERM...SW
AVIATION...RMM/TMG
MARINE...AJZ/CP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 23, 7:10 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 710 AM EDT Sat Sep 23 2023 NCZ013>017-030>032-VAZ084-086-089-090-092-093-095>097-523>525-241115- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Gloucester-Mathews-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York- Newport News-Hampton/Poquoson- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-100-241115- Eastern Currituck-Virginia Beach-Northampton- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. HIGH RIP CURRENT RISK. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-241115- Accomack- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. HIGH RIP CURRENT RISK. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-241115- Northampton- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-241115- Dorchester-Wicomico-Somerset- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD WARNING IN EFFECT FROM NOON TODAY TO 4 PM EDT SUNDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-241115- Inland Worcester- 710 AM EDT Sat Sep 23 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-241115- Maryland Beaches- 710 AM EDT Sat Sep 23 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. HIGH RIP CURRENT RISK. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ079-080-087-088-512>517-241115- Brunswick-Dinwiddie-Greensville-Sussex-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ077-078-085-241115- Northumberland-Lancaster-Middlesex- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ081>083-518-241115- Prince George-Charles City-New Kent-Eastern King William- 710 AM EDT Sat Sep 23 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for east central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ076-241115- Richmond- 710 AM EDT Sat Sep 23 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for east central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-064>069-509>511-519-520-241115- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Western Hanover-Western King and Queen-Eastern King and Queen- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ521-522-241115- Western Essex-Eastern Essex- 710 AM EDT Sat Sep 23 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for east central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-241115- Westmoreland- 710 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for east central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:44 AM EDT | Tornado Warning | AKQ | Chowan, Gates, Hertford | 31 min |
| Sep 23, 9:21 AM EDT | Areal Flood Advisory | AKQ | Bertie, Chowan, Gates, Hertford, Northampton | 6 hr |
| Sep 23, 12:43 PM EDT | Flash Flood Warning | AKQ | Bertie, Hertford, Northampton | 6 hr |
| Sep 23, 5:14 PM EDT | Coastal Flood Advisory | AKQ | Bertie, Camden, Chowan, Currituck, Pasquotank, Perquimans | 35 hr |
Nearby
Tornado Warnings in North Carolina, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.